Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|ebers - Wed May 20, 2009 12:01 am||
I am a 22 year old female. I have had a thing they call night terrors my whole life. I cannot control them. It does not matter what i watch, read, eat, or think. I do not know when i have them, others tell me. I remember waking up shaking terrible with a heart racing so face i feel i may faint. They went away for awhile are a less then they where. I have been on some medication in the past. Made them worse!!! Now they are coming back 10 times worse. I have actually hurt myself by falling, jumping, etc. Woken up on table, weird stuff.
My question now is, i have been having pain all over. I have not had good quality sleep in about a week. My arms, legs and ribs are all sore. No possibility of being pregnant, so that is out. My ribs are the worse. And all is progressing fast. More pain tonight then there was this morning. Can this be cause by poor sleep? And how can i help my night terrors. Is there new medication out that is more accurate to this type of disorder rather than try this one and that one till it works?
|Faye Lang, RN, MSW - Thu Jul 01, 2010 5:16 pm||
What a distressing situation for you! I am sorry that this response is so tardy, but I'll proceed with it anyway. Night terrors are generally managed with benzodiazepines; there are several different ones available on the market, so perhaps a trial of a different medication would be helpful. It will require patience on your part and good communication with your doctor, so that he or she knows if the medication is working or not and can take any necessary measures to make changes or adjustments. Night terrors do not usually cause pain (unless there has been a specific accidental injury); if this has persisted, please discuss with your doctor if further evaluation is needed, such as with a Neurologist. However, I hope that by now you and your doctor have managed to find some relief for you.
Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.